MAUDE Adverse Event Report: PFIZER CONSUMER HEALTH CARE THERMACARE LOWER BACK & HIP; DISPOSABLE PACK, HOT

PFIZER CONSUMER HEALTH CARE THERMACARE LOWER BACK & HIP; DISPOSABLE PACK, HOT
Lot Number AR5202
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Excessive Heating (4030)
Health Effect - Clinical Code Sweating (2444)
Type of Reportable Event Malfunction
Event or Problem Description
Gets so hot she would sweat [hyperhidrosis],the one for the back she used got really hot; works so good and gets so hot she would sweat [device issue].Narrative: this is a spontaneous report from a contactable consumer (patient).A female patient of an unspecified age started to receive thermacare heatwrap (thermacare lower back & hip), device lot number ar5202, expiration date may2022, udi number (b)(4), via an unspecified route of administration from an unspecified date at unknown frequency for her hip.The patient medical history and concomitant medications were not reported.The patient reported she bought 8 box of the big ones that went around the waist and those would get so hot they would sweat.The one for the back she used got really hot, she used it for her hip.She went on to explain that one worked so good and got so hot she would sweat.The action taken in response to the events for thermacare heatwrap was unknown.The outcome of the events was unknown.Additional information has been requested and will be provided as it becomes available.
 
Event or Problem Description
Event verbatim [preferred term]: one worked so good and got so hot she would sweat [no adverse event], narrative: this case was made invalid since there is no indication the consumer experienced an adverse event under thermacare.This is a spontaneous report from a contactable consumer (patient).A female patient of an unspecified age started to receive thermacare heatwrap (thermacare lower back & hip), device lot number ar5202, expiration date may2022, udi number (b)(4), via an unspecified route of administration from an unspecified date at unknown frequency for her hip.The patient medical history and concomitant medications were not reported.The patient reported she bought 8 box of the big ones that went around the waist and those would get so hot they would sweat.The one for the back she used got really hot, she used it for her hip.She went on to explain that one worked so good and got so hot she would sweat.The action taken in response to the events for thermacare heatwrap was unknown.The outcome of the events was unknown.Follow-up (12nov2020): follow-up attempts completed.No further information is expected.Amendment: this follow-up report is being submitted to amend previously reported information: case reassessed as invalid, does not meet the definition of a medical device complaint and was not considered a malfunction.

Brand Name
THERMACARE LOWER BACK & HIP
Common Device Name
DISPOSABLE PACK, HOT
Manufacturer (Section D)
PFIZER CONSUMER HEALTH CARE
1231 wyandotte drive
albany GA 31705
MDR Report Key10755158
Report Number1066015-2020-00181
Device Sequence Number3570402
Product Code IMD
UDI-Device Identifier00305733010020
UDI-Public305733010020
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K953442
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/01/2022
Device Lot NumberAR5202
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/29/2020
Supplement Report FDA Received Date11/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1